Alert archive / Tennessee / Flash Flood Warnings in 2004
Flash Flood Warning 102, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Dec 7, 2004, 5:47 AM CST for 4 counties in Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 7, 2004, 5:47 AM CST (11:47 UTC)
- Expired
- Dec 7, 2004, 8:45 AM CST
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Cannon County, TN, Coffee County, TN, DeKalb County, TN, Putnam County, TN
The radar
The Nashville radar (KOHX), 80 km from the middle of the area, began a volume at 11:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 11.8 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 63 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 662 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KOHX 071151
FFWOHX
TNC015-031-041-141-071445-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
547 AM CST TUE DEC 7 2004
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CANNON COUNTY IN TENNESSEE
COFFEE COUNTY IN TENNESSEE
DE KALB COUNTY IN TENNESSEE
WESTERN PUTNAM COUNTY IN TENNESSEE
THIS INCLUDES THE CITIES OF WOODBURY...MANCHESTER AND SMITHVILLE
* UNTIL 845 AM CST
* AT 536 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN OVER THE WARNED AREA. RAINFALL RATES ARE HAVE REACHED
MORE THAN ONE INCH PER HOUR IN SOME AREAS. THIS WILL LIKELY RESULT
IN FLOODING OF LOW LYING AND FLOOD PRONE AREAS AS WELL AS SOME CITY
STREETS IN URBAN AREAS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 3545 8630 3536 8595 3554 8587 3561 8595
3575 8597 3585 8586 3584 8566 3625 8543
3625 8578 3590 8613
$$
JLMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Dec 7, 3:35 AM CST, 2 hours 12 minutes earlier.
Area forecast discussion, Dec 7, 3:35 AM CST, 2 hours 12 minutes before
AREA FORECAST DISCUSSION. NATIONAL WEATHER SERVICE NASHVILLE TN 335 AM CST TUE DEC 7 2004 ..DISCUSSION... SURFACE LOW PRESSURE CENTER IN EASTERN MISSOURI THIS MORNING... WITH SURGE OF WARM AIR AND DEEP LIFT MOVING INTO WEST MIDDLE TENNESSEE AT THIS TIME. KOHX-88D RADAR SHOWS 1-HR RAINFALL EXCEEDING ONE INCH IN MOST OF THIS AREA...EXCEEDING FLASH FLOOD GUIDANCE VALUES. SHORT-TERM PROBLEM WILL BE FLOODING...AND FLASH FLOOD WATCH WILL RUN IT/S COURSE THIS MORNING. AS FOR SVR STORMS...60KT+ FLOW AT H8 TRACKS OVER KENTUCKY AND LAPSE RATES RECOVER EAST OF METRO NASHVILLE AFTER 15Z...SO SVR THREAT WEST OF METRO NASHVILLE CONSIDERED LOW. STRONG FLOW IN THE 925/850-MB LAYER KEEPS BREEZY CONDITIONS INTO THE AFTERNOON...WITH A LAKE WIND ADVISORY THROUGH 4 PM. DRIER AIR AND WESTERLY WIND SHIFT WILL END RAIN CHANCES WEST TO EAST TODAY...AND THE FLASH FLOOD THREAT WITH THIS SYSTEM COMES TO AN END AT 18Z TODAY. DRY SURFACE HIGH PRESSURE MOVES IN THE FROM THE SOUTHWEST TONIGHT AND WINDS WILL TAPER. THE HIGH MOVES EAST ON WEDNESDAY AND SOUTH WINDS RETURN. GFS AND ETA STRONGLY DIFFER ON TEMPERATURES...AND WILL BLEND INTO THE LOWER 60S MOST AREAS. WARM MOIST AIR COMES IN AT 850 MB WEDNESDAY NIGHT...AND WILL NEED TO INTRODUCE RAIN CHANCE THEN. ETA CONTINUES TO BE WARMER MODEL WEDNESDAY NIGHT AND THURSDAY...AND WILL TREND GFS GUIDANCE TEMPERATURES IN THAT DIRECTION. SCATTERED RAIN CHANCE WILL CONTINUE THROUGH THURSDAY. COLDER AIR MOVES IN WITH FROPA FRIDAY. NOT UNSEASONAL THOUGH. && .BNA WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH NOON TODAY. LAKE WIND ADVISORY TODAY. && 04
Hazardous weather outlook, Dec 7, 5:30 AM CST, 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CST TUE DEC 7 2004 TNZ005>011-022>034-056>066-075-077>080-093>095-081130- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CST TUE DEC 7 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT SHOWERS AND SCATTERED THUNDERSTORMS WILL END AS DRIER AIR MOVES INTO MIDDLE TENNESSEE TODAY. HEAVY EARLY MORNING RAINS WILL CAUSE RIVERS TO RISE TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ADDITIONAL RIVER FLOODING MAY OCCUR DUE TO HEAVY RAINFALL THAT OCCURRED ON MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. 04
In the hours before
Local storm report, Dec 7, 3:56 AM CST, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
356 AM CST TUE DEC 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 AM FLASH FLOOD LAWRENCEBURG 35.25N 87.34W
12/07/2004 LAWRENCE TN LAW ENFORCEMENT
A FEW CITY STREETS IN LAWRENCEBURG REPORTED FLOODED.
0343 AM FLASH FLOOD CLARKSVILLE 36.56N 87.35W
12/07/2004 MONTGOMERY TN LAW ENFORCEMENT
TRENTON ROAD AND CROSSLAND ROAD REPORTED FLOODED.
&&
JLMLocal storm report, Dec 7, 4:19 AM CST, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
419 AM CST TUE DEC 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 AM FLASH FLOOD DICKSON 36.08N 87.38W
12/07/2004 DICKSON TN LAW ENFORCEMENT
REPORTS OF TRACE CREEK ROAD FLOODED.
&&
JLMLocal storm report, Dec 7, 5:08 AM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
508 AM CST TUE DEC 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM TSTM WND DMG MURFREESBORO 35.85N 86.39W
12/07/2004 RUTHERFORD TN TRAINED SPOTTER
REPORT OF SHINGLES AND SOME SIDING RIPPED AWAY FROM HOME
NEAR MURFREESBORO.
&&
JLMLocal storm report, Dec 7, 5:30 AM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CST TUE DEC 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM FLASH FLOOD 10 SSE WAVERLY 35.96N 87.72W
12/07/2004 HUMPHREYS TN LAW ENFORCEMENT
WATER REPORTED OVER CLYDON ROAD.
&&
JLMLocal storm report, Dec 7, 5:38 AM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
538 AM CST TUE DEC 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM FLASH FLOOD NASHVILLE 36.17N 86.78W
12/07/2004 DAVIDSON TN EMERGENCY MNGR
SEVERAL ROADS REPORTED FLOODED IN DAVIDSON COUNTY.
&&
JLMLocal storm report, Dec 7, 5:43 AM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
543 AM CST TUE DEC 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 AM FLASH FLOOD MURFREESBORO 35.85N 86.39W
12/07/2004 RUTHERFORD TN LAW ENFORCEMENT
COUNTY FARM ROAD CLOSED DUE TO RISING WATER AND JEFFERSON
PIKE HAS WATER OVER ROAD IN 3 PLACES.
&&
JLMThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 7, 2:35 AM CST | Flash Flood Warning | OHX | Benton, Houston, Humphreys, Perry, Stewart, Wayne | 3 hr |
| Dec 7, 3:03 AM CST | Flash Flood Warning | OHX | Cheatham, Dickson, Hickman, Lewis, Montgomery, Robertson | 3 hr |
| Dec 7, 3:27 AM CST | Flash Flood Warning | OHX | Giles, Lawrence | 3 hr |
| Dec 7, 4:03 AM CST | Flash Flood Warning | OHX | Davidson, Sumner, Williamson | 3 hr |
| Dec 7, 4:22 AM CST | Flash Flood Warning | OHX | Maury | 3 hr |
| Dec 7, 4:55 AM CST | Flash Flood Warning | OHX | Bedford, Clay, Jackson, Macon, Marshall, Rutherford and 3 more | 3 hr |
| Dec 7, 5:05 AM CST | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Jackson, Putnam, Rutherford, Smith and 1 more | 25 min |
| Dec 7, 5:11 AM CST | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Jackson, Putnam, Rutherford, Smith and 1 more | 19 min |
| Dec 7, 6:41 AM CST | Flash Flood Warning | OHX | Fentress, Overton, Pickett, Putnam | 3 hr |
Nearby
Flash Flood Warnings in Tennessee, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.